Announcement

Collapse
No announcement yet.

Tums and calcium supplements?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • mellusk
    replied
    I'll bring it up to him when I see him for a check-up next week. I didn't mean to make it sound as though I thought the tums would cause osteoporosis, but I am worried that too much calcium might interfere with how other things, like iron, are absorbed. I'm not anemic, but if I don't take an iron supplement then I bruise easily. I don't eat a lot of meat, and all the spinach and broccoli in the world doesn't seem to make up for that. I also wonder if, since the tums only has the calcium carbonate, and not magnesium, if I need to be taking a magnesium supplement to counterbalance the tums. Hmmm.

    Leave a comment:


  • ICNDonna
    replied
    I agree that you need to talk with your doctor.

    Donna

    Leave a comment:


  • sacausa
    replied
    Maybe check with your doctor about this? I doubt that if you take TUMS as directed that it would be "cause" osteoporosis, but you can never be too sure... especially when you're doing this long-term/everyday.

    Leave a comment:


  • mellusk
    started a topic Tums and calcium supplements?

    Tums and calcium supplements?

    I've got some questions in regards to this. I've been pretty successful for the most part eating tums to manage or prevent flares, but I'm a little bit confused as to what this means for my calcium intake. I'm a small-framed gal with a family history of osteoporosis, so a little extra calcium can't hurt, but I know that too much can be counterproductive, and might interfere with the absorption of other nutrients. The directions indicate to not exceed 15 tablets a day, which I don't get near that...but they also say that each tablet contains 500mg calcium carbonate. I know calcium needs magnesium to be properly absorbed, and I also have a calcium carbonate supplement that contains magnesium for that reason. I'm just concerned about taking both of these things and ingesting too much of a good thing.
Working...
X